Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
ceecee

Cardizem Drip and Parkinsonism

Recommended Posts

May 1: my husband has an A-Fib. He was brought out of it with Cardizem Drip. Something went wrong during this procedure because my husband felt like every nerve in his body was electrocuted, all the muscles in his legs were contracting all the way up and down in waves, his rate went up to 160, he thought he was going to seize and die. The ER nurse came in after I tracked him and said something is wrong. His supervisor noticed something was wrong and corrected the medicine.

May 3: Everything was OK, But all of a sudden Jim developed "anxiety/panic attacks. We didn't know what they were, we visited various hospitals for the next 15 days (all saying the same thing: he's having panic attacks). We didn't know what they were, heck Jim's never been sick, doesn't take medicine. During this he lost 15 pounds.

May 15: Jim's foot starts shaking. Or ,really it's the top of it and it's like the muscle is contracting.

 

It's been like this since...so the question is does PD start just like turning on a light bulb? The Panic Attacks don't help (but I believe these are a separate issue from the PD) but they cause the foot to shake more. We are beginning to have the Panic under control. (meds were Ativan, Zoloft, Gavapentin). no longer on zoloft

I've read that channel blockers can cause Parkinsonism, which is what they gave him in the ER,if that's the case could this be a possibility?

 

My husband has no other symptoms, none! He has not lost his sense of smell, his bowels work great, he swings his arms, and walks great.

 

The DatScan showed a reduction of dopamine and reporting Parkinsonism but if it's from the channel blockers could it not progress any further possibly?

Even if Jim was "so called electrified" from the cardizem drip which caused the foot shake could it be reversed over time, possibly? or stay the same, or is it too late?

 

Is parkinsonism different than Parkinson's Disease?

Share this post


Link to post
Share on other sites

This is a very complex question. It is best to take the actual physical DAT scan to a PD expert and be sure it is not actually normal (sometimes they are called abnormal because it is largely a visual decision). If the DAT is normal it is more likely drug-induced or something else. I personally have not had anyone develop shaking and panic on a cardiazem drip but I will post for you.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×